MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-3-0918
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
My self is suffering very painful condition because of your poor quality product.Last year install your company product "tibial bearing" which is damage internally.When we discuss with management staff and doctor they said that's not our fault it's stryker materials fault.The patient was revised on (b)(6) 2020.The insert with a broken post was removed.A new scorpio nrg size 9 18mm ps insert was then implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a scorpio insert was reported.The event was confirmed by product inspection.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 24-apr-2020 which indicated that the returned devices were examined with the aid of a stereomicroscope at magnifications up to 50x.The locking wire was not returned for analysis.Backside impressions were observed on the distal surface of insert which are consistent with contact against the tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing and scratching; these are common damage modes of uhmwpe.Damage consistent with the explantation process was observed on the anterior surface of the insert.Damage consistent with cyclic articulation against the femoral component was observed on the anterior surface of the insert.Macroscopic surface features indicate that the fracture occurred in fatigue and propagated posteriorly.A material analysis was performed which concluded that the post fractured in fatigue and the fracture propagated posteriorly.Damage consistent with cyclic articulation against the femoral component was observed on the anterior portion of the post.Macroscopic surface features indicate that the fracture occurred in fatigue and propagated posteriorly.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis could not be performed as the device was returned in fractured condition.- clinician review: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or past medical history, no examination of explanted components, no patient demographics, and no comprehensive operative reports are available.The post on a ps tibial insert is not designed to gain varus/valgus or rotational stability of the knee arthroplasty, but rather is to serve as a cam to correct motion and substitute for a dynamic pcl.If the tkr components are not optimally placed and soft tissue balance, mechanical axis restoration and joint line at the proper level, the post will impinge on the femoral component with ambulation and result in inevitable fatigue fracture of the post.Examination of the explanted inserts and their fracture surfaces would confirm this mechanism and rule out factors associated with implant manufacturing or materials.The fact that the event recurred after simply replacing the broken insert would appear to confirm this scenario." - product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusion: it was reported that the patient was revised due to broken post of the insert.The patient had pain.The available medical records were provided to the consulting clinician for a review which noted that no clinical or past medical history, no examination of explanted components, no patient demographics, and no comprehensive operative reports are available.The post on a ps tibial insert is not designed to gain varus/valgus or rotational stability of the knee arthroplasty, but rather is to serve as a cam to correct motion and substitute for a dynamic pcl.If the tkr components are not optimally placed and soft tissue balance, mechanical axis restoration and joint line at the proper level, the post will impinge on the femoral component with ambulation and result in inevitable fatigue fracture of the post.Examination of the explanted inserts and their fracture surfaces would confirm this mechanism and rule out factors associated with implant manufacturing or materials.The fact that the event recurred after simply replacing the broken insert would appear to confirm this scenario.A material analysis was conducted on the returned device which concluded that the post fractured in fatigue and the fracture propagated posteriorly.Damage consistent with cyclic articulation against the femoral component was observed on the anterior portion of the post.Macroscopic surface features indicate that the fracture occurred in fatigue and propagated posteriorly.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
NRG KNEE P/S NRG BEARING INSERT SIZE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9800184
Report Number0002249697-2020-00476
Device Sequence Number2704595
Product Code JWH
UDI-Device Identifier04546540364524
UDI-Public04546540364524
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number82-3-0918
Device Catalogue Number82-3-0918
Device Lot Number51421001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Initial Date Received by Manufacturer 02/08/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR